Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 291, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2012, 5:18 PM EDT for Barrow County, Oconee County, Walton County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 5:18 PM EDT (21:18 UTC)
- Expired
- Jul 18, 2012, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Barrow County, GA, Oconee County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WUUS52 KFFC 182118 SVRFFC GAC013-219-297-182200- /O.NEW.KFFC.SV.W.0291.120718T2118Z-120718T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 PM EDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BARROW COUNTY IN NORTH CENTRAL GEORGIA NORTHEASTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA NORTHWESTERN OCONEE COUNTY IN NORTHEAST GEORGIA * UNTIL 600 PM EDT * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MONROE THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT VERNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3384 8353 3376 8370 3392 8377 3395 8361 TIME...MOT...LOC 2119Z 342DEG 2KT 3388 8366 $$
1 follow-up statement
426 WWUS52 KFFC 182138 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT WED JUL 18 2012 GAC013-182149- /O.CAN.KFFC.SV.W.0291.000000T0000Z-120718T2200Z/ BARROW GA- 538 PM EDT WED JUL 18 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BARROW COUNTY IS CANCELLED... IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. LAT...LON 3389 8374 3391 8360 3384 8353 3376 8370 TIME...MOT...LOC 2139Z 342DEG 2KT 3387 8366 $$ GAC219-297-182200- /O.CON.KFFC.SV.W.0291.000000T0000Z-120718T2200Z/ WALTON GA-OCONEE GA- 538 PM EDT WED JUL 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR WEST CENTRAL OCONEE AND NORTHEASTERN WALTON COUNTIES... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GRATIS. THIS STORM WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT VERNON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3389 8374 3391 8360 3384 8353 3376 8370 TIME...MOT...LOC 2139Z 342DEG 2KT 3387 8366 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT WED JUL 18 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER LOW SEEN ON WATER VAPOR IMAGERY WAS LOCATED OVER EAST CENTRAL GEORGIA THIS AFTERNOON. THIS FEATURE HAS BEEN ACTIVE IN HELPING TO KEEP INCREASED MOISTURE ACROSS THE CWA AND THUS ENHANCING OUR COVERAGE OF AFTERNOON CONVECTION. OVERNIGHT...THE UPPER LOW IS PROGGED TO OPEN INTO A TROUGH OVER THE CWA THAT WILL REMAIN IN PLACE ACROSS THE CWA THROUGH THE SHORT TERM...THUS EXPECT THE ACTIVE PATTERN TO CONTINUE. SFC TROUGH ACROSS SOUTHEAST GEORGIA WILL WEAKEN THROUGH THE SHORT TERM. WITH PLENTY OF MOISTURE ACROSS THE CWA...DIURNAL HEATING AND UPPER LEVEL IMPULSES MOVING ACROSS THE CWA...EXPECT CHANCE TO LIKELY POPS DURING THE AFTERNOON AND EVENING TODAY AND THURSDAY AND SLIGHT CHANCE OVERNIGHT. WITH UPPER LEVEL FEATURE ACROSS THE AREA..CONVECTION HAS BEEN ABLE TO CONTINUE THROUGH THE OVERNIGHT HOURS. HIGH MUCAPE VALUES AGAIN TOMORROW WITH THE GFS FORECASTING AROUND 3000 J/KG. WITH FORCING AND HIGH INSTABILITY...ISOLATED SVR IS A POSSIBILITY AGAIN ON THURSDAY. 12Z FFC SOUNDING SHOWED PWS OF 2 INCHES. EXPECT SIMILAR VALUES AGAIN ON THURSDAY SO WILL HAVE TO CONTINUE TO MONITOR FOR LOCALIZED FLASH FLOODING POTENTIAL WITH SLOW MOVING STORMS. MAX TEMPS ARE CLOSER TO THE MAV ON THURSDAY. THINK THE MET WAS A LITTLE TOO LOW AND GIVEN SOME SUN EXPECTED TOMORROW SHOULD SEE UPPER 80S TO LOW 90S. MIN TEMPS ARE CLOSE TO MAV/MET BLEND. 11 && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... LATEST GUIDANCE CONTINUES TO BE IN GENERAL AGREEMENT WITH THE MAJORITY OF THE INFLUENCING FEATURES THROUGHOUT THE LONG TERM... HOWEVER THERE ARE SOME DIFFERENCES IN THE EXTENT OF THE AVAILABLE MOISTURE FIELD ACROSS THE FORECAST AREA ON SUNDAY AND INTO EARLY NEXT WEEK. AS HIGH PRESSURE FILTERS BACK INTO THE AREA FROM THE SOUTHEAST COAST... THE GFS KEEPS MUCH OF THE HIGHER LAYER RH VALUES ACROSS NORTH AND CENTRAL PORTIONS OF THE AREA AND ALSO ADVECTS IN A SLUG OF TROPICAL MOISTURE FROM THE SOUTH BY MONDAY INTO TUESDAY. THE ECMWF SUGGESTS MUCH OF THE NORTHERN MOISTURE WILL BE PUSHED NORTH OF THE AREA AS THE HIGH BUILDS IN AND HAS MUCH LESS IMPRESSIVE TROPICAL MOISTURE COMING IN FROM THE SOUTH. THIS WILL BE SOMETHING TO MONITOR IN FUTURE MODEL SOLUTIONS...HOWEVER DUE TO UNCERTAINTY IN FORECAST THIS FAR OUT...HAVE DECIDED TO CONTINUE CURRENT FORECAST WHICH LOOKS LIKE A REASONABLE COMPROMISE IN ASSOCIATED CHANCE POPS FOR PORTIONS OF THE AREA. RAISED MAX TEMPS A BIT ON WEDNESDAY PER LATEST MEX GUIDANCE. ALL ELSE APPEARS TO BE ON TRACK...MADE NO OTHER CHANGES. PREVIOUS DISCUSSION FOLLOWS... 03 LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED AT 350 AM EDT WED JUL 18 2012/ EXTENDED PERIOD MODEL AGREEMENT DECENT WITH REMAINS OF UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE TROUGH POSITIONED ACROSS NORTH AND CENTRAL GEORGIA ON FRIDAY AS SURFACE LOW DEVELOPS OVER THE CAROLINAS. THIS LOW WILL CONTINUALLY ADD MOISTURE TO AN ALREADY MOIST ENVIRONMENT...AND EXPECTING GOOD PRECIP COVERAGE...ESPECIALLY ACROSS NORTH GEORGIA. AS A RESULT...HAVE GONE WITH LIKELY POPS NORTH...DIMINISHING TO GOOD CHANCE POPS FURTHER SOUTH. BY SATURDAY...FRONTAL BOUNDARY SAGGING OUT OF THE TENNESSEE VALLEY IS EXPECTED TO PUSH INTO NORTH AND CENTRAL GEORGIA...KEEPING AMPLE MOISTURE ALIGNED ALONG THE FRONT. HAVE GONE WITH LIKELY POPS ACROSS THE MIDDLE CWA...HIGHLIGHTING FRONT PROGRESSION. THIS AREA OF LIKELY POPS IS SUBJECT TO CHANGE AS SATURDAY APPROACHES DUE TO MODEL UNCERTAINTY WITH TIMING AND LOCATION OF THE BOUNDARY. FOR FRIDAY AND SATURDAY...ENHANCED CONVECTION IS EXPECTED TO BE COUPLED WITH DIURNAL HEATING...SO HAVE DIMINISHED POPS SOMEWHAT INTO THE OVERNIGHT HOURS. BY EARLY NEXT WEEK...HIGH PRESSURE OVER THE WESTERN ATLANTIC ATTEMPTS TO NOSE BACK INTO THE REGION...WITH THE FLOW AROUND THE RIDGE PULLING GULF MOISTURE INTO THE STATE. MEANWHILE...MODELS SHOWING ANOTHER SHORTWAVE PUSHING INTO THE REGION WITH LEE SIDE SURFACE TROUGH SETTING UP ALONG THE APPALACHIANS ASSOCIATED WITH LOW PRESSURE OVER THE CANADIAN MARITIMES. AS A RESULT OF THESE FEATURES...HAVE GENERALLY GONE WITH CHANCE POPS THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD. AS FOR TEMPERATURES...MODELS CONSISTENT WITH SHOWING COOLER 850MB TEMPERATURES...SOMEWHERE IN THE 16.5 TO 17.5 RANGE...INTO THE WEEKEND...AND WITH INCREASED PRECIP ACTIVITY AND PLENTY OF CLOUD COVER...HAVE TENDED TOWARDS SLIGHTLY COOLER AFTERNOON HIGH TEMPERATURES CLOSER TO SEASONAL NORMS. BY NEXT WEEK...WITH FLOW OFF THE NORTHERN GULF ANTICIPATED BY MONDAY...850MB TEMPS WARM 2-2.5C...AND HAVE GONE WITH LOW 90 HIGHS MONDAY THROUGH WEDNESDAY. WITH THE MOIST ENVIRONMENT PERSISTING THROUGH THE WEEK...HEAVY RAIN STILL REMAINS A THREAT IN CONVECTION. FORECAST SOUNDINGS SHOWING NEAR 2.0 INCH PWS INTO THE WEEKEND. QPF FOR FRIDAY THROUGH SUNDAY MORNING IS EXPECTED TO BE WIDESPREAD 1-1.5 INCHES...WITH LOCALLY HEAVIER AMOUNTS. 31 && .AVIATION... 18Z UPDATE... CONVECTION ALREADY STARTED ACROSS NORTH GEORGIA AND EXPECT IT TO IMPACT TAF SITES THIS AFTERNOON. TIMING IS UNCERTAIN THOUGH AND IS THE NEAR TERM CHALLENGE. THINK BEST CHANCES ARE IN THE 20-23Z RANGE ACROSS THE NORTHERN TAF SITES AND 22-02Z ACROSS THE SOUTHERN TAF SITES. EVEN THOUGH THERE HAS BEEN SOME VARIABILITY IN THE WINDS...THEY SHOULD REMAIN ON THE WEST SIDE...EXCEPT FOR IMPACTS FROM OUTFLOW BOUNDARIES. SOME SITES SAW LOW STRATUS THIS MORNING AND SOME CONCERN FOR THIS AGAIN TOMORROW MORNING...CONFIDENCE TOO LOW TO MENTION IN THE TAF THOUGH AT THIS POINT. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WIND...EXCEPT NEAR TSRA. MEDIUM CONFIDENCE ON VSBYS AND CIGS. LOW CONFIDENCE ON TIMING OF TSRA THIS AFTERNOON. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 93 72 93 / 50 50 30 50 ATLANTA 72 90 72 91 / 50 60 30 50 BLAIRSVILLE 68 88 68 86 / 40 60 30 60 CARTERSVILLE 69 92 70 91 / 40 60 30 60 COLUMBUS 72 91 73 91 / 50 60 30 50 GAINESVILLE 73 90 72 90 / 40 60 30 60 MACON 72 92 72 93 / 50 60 30 40 ROME 70 92 72 92 / 40 60 30 70 PEACHTREE CITY 69 90 71 91 / 50 60 30 50 VIDALIA 73 93 75 94 / 40 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....03/31 AVIATION...11
Hazardous weather outlook, Jul 18, 5:08 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT WED JUL 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER CENTRAL GEORGIA TODAY. COMBINED WITH THE ALREADY WARM...MOIST...AND UNSTABLE ENVIRONMENT...THIS LOW WILL SUPPORT NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... AN UPPER LEVEL LOW WILL REMAIN ACROSS SOUTH AND CENTRAL GEORGIA TODAY. THE COMBINATION OF THIS ADDED ENERGY WITH THE ALREADY MOIST AND UNSTABLE ENVIRONMENT WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1800 AND 2800 J/KG ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING ALLOWS THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. SOME STRONG STORMS CAN BE EXPECTED...AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THIS AMOUNT OF INSTABILITY. HEAVY RAIN WILL BE A PRIMARY THREAT IN CONVECTION...ESPECIALLY SLOW MOVING STORMS. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S SUPPORT THIS HEAVY RAIN THREAT. PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS OF HEAVY DOWNPOURS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. EXPECT SCATTERED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 18, 4:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT WED JUL 18 2012 GAZ025-035-182100- 423 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN BARROW AND JACKSON COUNTIES UNTIL 500 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOSCHTON THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARROW AND JACKSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOSCHTON...BRASELTON...COUNTY LINE... WINDER...RUSSELL...CARL AND AUBURN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3396 8370 3402 8385 3413 8379 3410 8365 TIME...MOT...LOC 2023Z 015DEG 2KT 3407 8375
Special weather statement, Jul 18, 4:33 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 PM EDT WED JUL 18 2012 GAZ034-045-182115- 433 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN DEKALB AND GWINNETT COUNTIES UNTIL 515 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORCROSS THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DEKALB AND GWINNETT COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORCROSS...MECHANICSVILLE...LILBURN... MOUNTAIN PARK...PLEASANT HILL AND LAWRENCEVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3407 8397 3396 8384 3381 8417 3394 8429 TIME...MOT...LOC 2033Z 216DEG 2KT 3394 8420
Local storm report, Jul 18, 4:40 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 S WAR HILL PARK 34.30N 83.96W
07/18/2012 FORSYTH GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 7-10 TREES DOWN IN THE OLD
KEITHS BRIDGE ROAD...PERRY ROAD AND TRUMAN MOUNTAIN ROAD
AREA.
&&
20Special weather statement, Jul 18, 4:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT WED JUL 18 2012
GAZ001-002-182145-
456 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 545 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHICKAMAUGA...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND DADE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COOPER HEIGHTS...CHATTANOOGA VALLEY...
LOOKOUT MOUNTAIN AND CHICKAMAUGA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3493 8526 3485 8525 3472 8529 3484 8544
3499 8536
TIME...MOT...LOC 2056Z 296DEG 6KT 3488 8534Special weather statement, Jul 18, 4:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT WED JUL 18 2012 GAZ033-045-182130- 458 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN DEKALB AND FULTON COUNTIES UNTIL 530 PM EDT... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DECATUR THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DEKALB AND FULTON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...KIRKWOOD...DECATUR...DRUID HILLS...VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...GRANT PARK-ZOO ATLANTA...TURNER FIELD...LITTLE FIVE POINTS...ATLANTA...EAST LAKE... SCOTTDALE...EAST LAKE AND CLARKSTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3365 8416 3366 8436 3375 8442 3384 8425 TIME...MOT...LOC 2058Z 311DEG 2KT 3376 8430
Special weather statement, Jul 18, 5:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT WED JUL 18 2012 GAZ035-037-047-182145- 505 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WALTON...OCONEE AND BARROW COUNTIES UNTIL 545 PM EDT... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRATIS...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WALTON...OCONEE AND BARROW COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NICHOLASVILLE...GRATIS... CAMPTON...FORT YARGO STATE PARK...WINDER...RUSSELL...BETHLEHEM... MOUNT VERNON AND STATHAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3398 8354 3377 8355 3385 8379 3402 8373 TIME...MOT...LOC 2105Z 286DEG 3KT 3391 8365
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:17 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 43 min |
| Jul 17, 10:34 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 41 min |
| Jul 17, 10:59 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 61 min |
| Jul 17, 11:54 PM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Jul 18, 1:09 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 36 min |
| Jul 18, 2:16 PM EDT | Special Weather Statement | FFC | Dawson | 44 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Jul 18, 3:01 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Jul 18, 3:13 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jul 18, 3:31 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 18, 3:38 PM EDT | Special Weather Statement | FFC | Lumpkin | 52 min |
| Jul 18, 3:42 PM EDT | Special Weather Statement | FFC | Forsyth | 48 min |
| Jul 18, 3:44 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jul 18, 3:54 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Jul 18, 4:02 PM EDT | Special Weather Statement | FFC | Jackson | 28 min |
| Jul 18, 4:14 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Jul 18, 4:23 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 42 min |
| Jul 18, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 43 min |
| Jul 18, 4:56 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
| Jul 18, 4:58 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | FFC | Barrow | 40 min |
| Jul 18, 5:32 PM EDT | Special Weather Statement | FFC | Catoosa | 28 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 39 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 18, 5:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 18, 6:00 PM EDT | Special Weather Statement | FFC | Glascock | 45 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jul 18, 6:24 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Jul 18, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 50 min |
| Jul 18, 6:27 PM EDT | Special Weather Statement | FFC | Gordon | 48 min |
| Jul 18, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 52 min |
| Jul 18, 6:52 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 38 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | FFC | Paulding | 50 min |
| Jul 18, 6:56 PM EDT | Special Weather Statement | FFC | Haralson | 49 min |
| Jul 18, 7:13 PM EDT | Special Weather Statement | FFC | Pickens | 47 min |
| Jul 18, 7:20 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
| Jul 18, 7:22 PM EDT | Special Weather Statement | FFC | Murray | 68 min |
| Jul 18, 7:31 PM EDT | Special Weather Statement | FFC | Bartow | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.